U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Black loose stool diarrhea

A 24-year-old female asked:
Dr. Dimitri Novitzky
Thoracic Surgery 52 years experience
Stools that are black: Green Food may be moving through the large intestine too quickly, such as due to diarrhea. As a result, bile doesn't have time to break down completel... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 45-year-old member asked:
Dr. Heidi Fowler
Psychiatry 25 years experience
Possibly: If you black stools are tarry (sticky) with a foul odor that would be cause for concern. That could be related to GI bleeding.
A 38-year-old female asked:
Dr. Susan Rhoads
Family Medicine 38 years experience
Maybe.: Black stools can be a cause of bleeding in your gut. Sometimes it can be due to something you ate, or things like Pepto-Bismol (bismuth salicylate). ... Read More
Dr. Heidi Fowler
Psychiatry 25 years experience
Yes: Black, tarry, malodorous stools may be caused by Gastro-intestinal bleed. Need med eval.
A 22-year-old female asked:
Dr. Ron Eaker
Specializes in Obstetrics and Gynecology
Unrelated: Probably unrelated and would evaluate each on their own merits.
A 30-year-old female asked:
Dr. Martin Raff
Infectious Disease 56 years experience
Stool: The best way in which to resolve a sh..ty problem is to see a doctor, have the stool and yourself examined after providing a detailed history, and und... Read More
A 22-year-old female asked:
Dr. Charles Cattano
Gastroenterology 39 years experience
Melenic stool?: Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly sug... Read More
A 26-year-old male asked:
Dr. Nour Baltagi
Pediatrics 30 years experience
GI bleed: You may have gastritis and / or gastric ulcers. Also the diarrhea may make you loose some important electrolytes and minerals and make you feel the mu... Read More
A 18-year-old female asked:
Dr. Laura McMullen
Pediatrics 21 years experience
The : The stool colors we get really concerned about are red (blood from colon), black (blood from small intestine or stomach), or white (liver is not worki... Read More
A 67-year-old female asked:
Dr. Lee Patalowski
Specializes in Dentistry
Medication use : Taking some medications can cause GI changes. Contact your prescribing doctor if the problem continues.
A 31-year-old female asked:
Dr. Charles Cattano
Gastroenterology 39 years experience
Check ingredients...: If your multivitamin is high in magnesium, you're getting a laxative effect equivalent to taking milk of magnesia (magnesium hydroxide). Alternatively... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership